MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH
Model Number 105-5081-153
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during an intracranial artery thrombectomy procedure, a distal access catheter was used to establish access, followed by the removal of the rebar microcatheter.The lumen was routinely flushed, and it was advanced to the proximal end of the occlusion via guidewire.The microcatheter was then connected to an infusion, and infusion proceeded normally.Subsequently, when the microcatheter was aspirated back with a syringe, air bubbles were observed inside the microcatheter.Inspection confirmed that the y-valve was securely connected to the microcatheter and the y-valve was properly tightened.Upon withdrawing the microcatheter, a tear was found at the tip of the catheter.It was noted the catheter was inspected or tested prior to use and the leak at the distal end of the catheter was observed during preparation.The microcatheter was replaced with a new one from the same lot to complete the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing thrombectomy surgery for treatment of an intracranial arterial infarction.It was noted the patient's vessel tortuosity was moderate.Right femoral artery access vessel diameter was 7 mm.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the lesion was a left middle cerebral artery m1.The torn catheter was not used in the patient.No friction or resistance was encountered.Resistance was in the distal section.A zhongtian distal access catheter was used.The catheter was flushed per ifu during the procedure.The cause of the tear/leak was not determined.No damage or evidence of tampering to device packaging.The device packaging was not damaged on delivery.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: rebar-18 catheter was returned for analysis within a shipping box and inside of an opened rebar-18 inner pouch damage location details: no irregularities were found with the rebar-18 catheter hub.However, upon inspection distal to the hub, the strain relief was found to be missing and not returned.The rebar-18 catheter body was found flattened at ~108.3cm and at ~2.8cm from the catheter distal tip.The rebar-18 catheter tip was found to be in good condition with no ruptures or lesions found with the distal segment.Testing/analysis: during testing, the rebar-18 microcatheter was able to flush with water, and no leaks were detected.Conclusion: based on the device analysis and reported information, the customer¿s ¿catheter leak¿ report could not be confirmed, as no leaks were able to reproduce during testing.The rebar was returned damaged with bends/kinks found at the middle and distal segment of the catheter body.A possible cause for a catheter leak include catheter rupture/damage/puncture/breaks or separations; however, no root cause could be determined.Regarding the damage found with the catheter body, possible damage can occur if the device is advanced or retracted against resistance.The guidewire and the non-medtronic guide catheter (zhongtian distal access catheter) used in the procedure were both not returned; therefore, any contribution the devices had towards the damage was unable to be verified.No lot or reference numbers were provided for the unknown guidewire or guide catheter.Compatibility could not be determined.No continuous flush during the procedure was mentioned in the report.It was noted that the patient's vessel tortuosity was moderate.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu); in addition, the catheter was flushed per ifu during the procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
REBAR
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23480376
Report Number2029214-2025-02338
Device Sequence Number10228320
Product Code KRA
UDI-Device Identifier00847536026834
UDI-Public(01)00847536026834(17)260927(10)B795088
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2026
Device Model Number105-5081-153
Device Catalogue Number105-5081-153
Device Lot NumberB795088
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer11/06/2025
12/19/2025
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date12/04/2025
01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexFemale
Patient Weight59 KG